MAUDE Adverse Event Report: ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿ Guide Wire with HYDROCOAT¿ Hydrophilic Coating; Wire, Guide, Catheter

ABBOTT VASCULAR INC. HI-TORQUE BALANCE MIDDLEWEIGHT¿ Guide Wire with HYDROCOAT¿ Hydrophilic Coating; Wire, Guide, Catheter
Model Number 1001780-HC
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/09/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in an unspecified coronary artery.The 014 bmw hydro guide wire (gw) was used in the procedure; however, post stent implantation, resistance was noted when attempting to remove the gw.An unsuccessful attempt to remove the gw with a guide catheter extension was made and the gw became separated.Two unspecified balloons were used, and an unspecified stent was implanted to embed the separated portion of the gw.There was a delay reported in the procedure and lifelong antiplatelet therapy is necessary to prevent thrombosis.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial report being filed, it was reported that the procedure was to treat the side branch of the left main coronary artery.The separation was at the core of the guide wire (gw) which occurred due to the gw became jailed with the unspecified stent that was implanted in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the information provided, the investigation determined that the reported issue and subsequent treatments appear to be related to operational context of the procedure.Factors that may contribute to difficulty removing the guide wire include, but are not limited to, inner diameter of the catheter, outer diameter of the guide wire, device support, buildup of procedural contaminants, challenging anatomy, and/or damage to the catheter or guide wire.In this case, it was reported that the guide wire was jailed with the stent that was implanted in the procedure that likely led to the reported difficulty removing the guide wire and separation of the core.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to manufacture, design or labeling of the device.

Brand Name
HI-TORQUE BALANCE MIDDLEWEIGHT¿ Guide Wire with HYDROCOAT¿ Hydrophilic Coating
Common Device Name
Wire, Guide, Catheter
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, Reg # 3005737652
road no.2 km 58.0 cruce dávila
barceloneta PR 00617
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591--462
+1(951)914-5259
MDR Report Key25462732
Report Number2024168-2026-02358
Device Sequence Number16042099
Product Code DQX
UDI-Device Identifier08717648025969
UDI-Public(01)08717648025969(17)271130(10)5121672
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K152709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1001780-HC
Device Catalogue Number1001780-HC
Device Lot Number5121672
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/19/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2026
Supplement Date Received by Manufacturer06/18/2026
08/27/2026
Initial Report FDA Received Date06/10/2026
Supplement Report FDA Received Date07/06/2026
09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown